Hi! I’m wondering if high blood pressure is a side effect of CIDP? Also, this is a strange one…I become exhausted from just a small amount of movement which is not surprising, but my head sweats uncontrollably!! No place else though. I’m not taking prednisone so it’s not that. Anyone else experience this and if so any tips on how to control it?? Thanks - Enjoy your Saturday!!
Yes i also get the head and neck and now shoulder sweats. I did come across a page (which I sadly didnt bookmark) that does say that specific areas of the body have excessive sweating. I beleive that it is due to the nerves sending the wrong info , so that the signal then returns to sweat excessively. it does has a name but again sadly i do not remember it, but it Is linked with neuropathy.
I can be outside in sub zero temps in the middle of winter just standing and my shirt, sweatshirt etc will be dripping wet. i can have it drip onto the lenses of my glasses and hinder seeing properly etc. I tend to go through periods of it happening, last year it went on for around 9 months, then stopped for around 6 months and has now started yet again :(
i believe that it cannot be controlled, only when the original prblem is resolved will it be resolved, although i could well be wrong in that.
Hi there! I can only speak for myself and not represent the entire CIDP community however; I experience the same symptoms. Blood pressure especially high blood pressure for me is an indicator that a flareup is eminent I travel a lot for my job so I always carry a portable blood pressure machine with me and I do check it twice a day just because if it gets past a certain point I know that I need to be mindful to rest or be aware of where I’m at so if something were to go wrong I’m in a safe place.
As for sweats, my sweats are not just limited to my head and neck actually it is my upper body. My neurologist mentioned that I need to make sure that I am highly hydrated during the warm months especially the summer or when I’m in environments of high stress etc. he also warned me to stay away from electrolyte type drinks such as Gatorade. Electrolytes could potentially make the situation worse than better if one is to drink and electrolyte drink my neurologist recommended to dilute it. The reason is electrolytes are electrically charged positive or negative ions and that electrical charge may not be a good thing for those of us with nerve damage.
The way my neurologist explain this to me is that there is nerve damage to my internal thermostat and it doesn’t function like it should anymore. Sort of like our home thermostat when it has a short. So we have to find ways to manually regulate the temperature of our body like light clothing moist towels, cool environments. Even in dead of winter I have a fan full blast on my desk at work.
I have come to understand that CIDP/GBS affects everyone differently. With that said, I would highly encourage you if you have not already to bring these up to your neurologist he can either find other medications if necessary or based on your certain situation provide you with tips and tricks. I am very fortunate that my occupational therapist is very knowledgable in CIDP And has helped a great deal in ADLs with heat/temp regulation.
Hi!! My blood pressure went higher with CIDP. My back sweats very badly also. I hate that I sweat so much now. My shoulder and leg twitches to. Does anyone have those symptoms???
Hi! Are you on medication for your high blood pressure? I had terrible sweating on the slightest exertion or ray of sunshine on my head, big droplets would fall from my forehead and my hair was soaked…unfortunately sweating can be a side effect of several BP meds so I tried other ones but the sweating was still there, until finally I was switched to ramipril (tritace) . Thankfully the abnormal sweating stopped. As for high BP, several of my meds can cause rise in BP, not only prednisone, and the combined effect has been a marked increase in my BP. I don’t believe it is caused by CIDP. Hope you find a solution quickly!
I sweat heavily from the waist up. I also have blood pressure that rises. I don’t feel temperature like everyone else and sometimes the slighted exertion can cause me to break into a sweat and lose my breath. Your situation sounds very similar.
I have horrible temperature problems. I get very hot from the waist up at least once an hour and I sweat. My doctor keeps telling me that I am having hot flashes but I don't believe him. I started with these 'hot flashes' right around the time I was diagnosed with CIPD. No one in my family, including my mother ever had hot flashes to this intensity. My three sisters who are older than me did not experience hot flashes. I am convenience that this is CIDP related and that my internal temperature control has been damages... my neurologist still insists it is not CIDP related. After reading these posts I am even more convenience.
My BP had been creeping up in the years before my diagnosis. It wasn't sky-high, but more like low to mid-level hypertension, so my doctor put me on Norvasc (Amlodipine). That was about a year before the CIDP diagnosis (although the CIDP symptoms were present).
Since then it bounces up and down, sometimes going really high for a few days or a week at a time. It always goes up for 24 hours when I get IVIG, and my doctor says that's probably because of the extra volume in my bloodstream. But that doesn't explain why sometimes it shoots up really high and sometimes it just bumps up a bit.
No problems with temperature control.
For me BP is normal. I don’t sweat, rather I am continually cold (and I live in QLD, Australia!). After the four weekly Octogam IVIG infusion I have significant issues with rashes (which I treat with Prednisone) and then deal with the side effects. I am seeking to change my IVIG type (interestingly, the infusion nurses noted that others have had rash reactions to Octogam).
I wish I was cold all of the time! Lol! I used to be!! I guess it could also be a side effect from medications. I’ve just been diagnosed with lupus as well so it’s hard to know what is causing what.
I really appreciate everyones input and just commiserating! I am having a hard day today with zero energy. My 11 year old is on summer vacation so I'm praying I don't have a lot of days like today. Poor kid is bored silly.
In an earlier reply someone mentioned twitching...I do get that as well. I also have an on again off again tremor in my thumbs.